MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE RP TIB BASE SZ 3 POR; ATTUNE CEMENTLESS IMPLANTS : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US ATTUNE RP TIB BASE SZ 3 POR; ATTUNE CEMENTLESS IMPLANTS : KNEE TIBIAL TRAY
Catalog Number 150611003
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that when opened a tibial base tray new in the box.Scrub tech noticed a hair like piece inside the sterile packaging.Handed implant back and a new tibial implant was opened.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot, expiry date), d9, h4.Corrected: d4 primary udi number.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary it was reported that opened a tibial base tray new in the box.Scrub tech noticed a hair like piece inside the sterile packaging.Handed implant back and a new tibial implant was opened.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the package of the attune rp tib base sz 3 por displays signs of manipulation and the blister is opened.A foreign matter can be seen taped on the white protective cover.It is reasonable to suspect that this foreign matter may have compromised the sterility of the product.A manufacturing record evaluation was performed for the finished device product code: 150611003 lot number: 4016990, and there were 4 non-conformances associated with this lot, however these are not related to the failure mode of the complaint.The reported allegation can be confirmed, however since the blister have been opened, it cannot be confirmed whether the foreign matter was present within the sterile package when it left j&j's control or at what point the package may have been exposed to this foreign matter.Evidence indicates that the device had been properly sealed and packaged at the manufacturer before it was opened.Consequently, there is no indication of any manufacturing error that could have contributed to the reported issue.Without concrete evidence or further information, it is not possible to determine a root cause.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune rp tib base sz 3 por would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product code: 150611003 lot number: 4016990, and there were 4 non-conformances associated with this lot, however these are not related to the failure mode of the complaint.Device history batch null.Device history review a manufacturing record evaluation was performed for the finished device product code: 150611003 lot number: 4016990, and there were 4 non-conformances associated with this lot, however these are not related to the failure mode of the complaint.H11 additional narrative: corrected: h3.

Brand Name
ATTUNE RP TIB BASE SZ 3 POR
Common Device Name
ATTUNE CEMENTLESS IMPLANTS : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19566601
Report Number1818910-2024-13252
Device Sequence Number6963375
Product Code NJL
UDI-Device Identifier10603295416258
UDI-Public(01)10603295416258(17)321130(10)4016990
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150611003
Device Lot Number4016990
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer07/04/2024
02/14/2025
03/05/2025
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/05/2024
02/18/2025
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexUnknown